A 21-year-old male asked:
Disclaimer

had a bad cold and used afrin (oxymetazoline).. on 5th day now. only needed it once today unlike other days. is it ok to still use tomorrow since i'm needing it less?

1 doctor answer
Dr. Bernstein Joel
59 years experience ENT and Head and Neck Surgery
No: Stop the afrin immediately or you will develop rebound and rhinitis medicamentosa, a fancy name that will make your nose worse and breathing worse. Otc nasal sprays should only be used for 3 days. The cause of you nasal obstruction is usually a viral infection and saline irrigations are much more physiological and safer.
Answered on Sep 4, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A female asked:
Dr. Addagada Rao
55 years experience General Surgery
Expired medications: Natural course medications in shelf degrade with time , becomes less potent than the therapeutic dose , some break down product may even harmful to he ... Read More
A female asked:
Dr. Ronald Ward
Specializes in ENT and Head and Neck Surgery
Nose spray: Yes. Only patients i seen with rebound have been allergy patients who can through 3-5 bottles a day. Short term usage generally does lead to rebound.
1
1 comment
A male asked:
Dr. Jalal Zuberi
44 years experience Pediatrics
Probably both: If you have history of ear and sinus infections you are more prone to get these, which frequently come together due to the interconnected spaces in ea ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month